This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
Constant cols sore outbreak while taking antivirals
I am wondering if anyone has any insight as to why I am constantly getting cold sores even tho I am on antivirals (acycolvir). I have seen a health care provider and all they tell me is to wait it out. I have had cold sores in the past 2 a year but for the last 7 months I have had constant outbreaks. I am wondering if there is any suggestion out there as to what I am doing wrong? Thank you
odds are this isn't herpes going on at this point if you are having non-stop recurrences while on daily suppressive therapy.
are you on steroids or anything?
be seen by a dermatologist for further work up. this could be an allergy or even a fungal or bacterial infection causing your symptoms and all the antivirals in the world won't stop something like that.
I am on 400mg twice a day.
Grace. I understand the dermatologist. I started my suppresant 2 months ago. I have never been.tested for hsv1 I just assumed since I got cold.sores. I am wondering what other thing it may.be.
Let me clarify my question. If I were to see a dermatologist what would i tell them as to ky situation. I just dont want to spend the money or them to tell me to "just continue with the antivirals"
they will do an exam to see if this looks like herpes as well as they will test for other causes. for instance, if this is a reaction to an ingredient in lip balms or even a gluten allergy or something, they can do testing for that too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.